On justifiable choice functions over opportunity sets

Dan Qin

Research output: Contribution to journalArticlepeer-review

2 Citations (Scopus)

Abstract

A choice function over opportunity sets is justifiable if there exists a choice function over alternatives such that an opportunity set (menu) is chosen from a collection of menus if and only if the former contains alternatives which reach the highest instrumentalist value, in terms of the choice function over alternatives, of all menus combined. This article explores necessary and sufficient conditions for justifiable choice function by general choice function, Chernoff consistent choice function, and path-independent choice function. This article also considers the condition under which the underlying choice function is binary, which leads to characterizations for binary-justifiability by acyclic, quasi-transitive, and transitive preferences.

Original languageEnglish
Pages (from-to)269-285
Number of pages17
JournalSocial Choice and Welfare
Volume45
Issue number2
DOIs
Publication statusPublished - 2015 Sep 24
Externally publishedYes

ASJC Scopus subject areas

  • Social Sciences (miscellaneous)
  • Economics and Econometrics

Fingerprint Dive into the research topics of 'On justifiable choice functions over opportunity sets'. Together they form a unique fingerprint.

Cite this